Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

July 11, 2012Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Jul 11, 2012, 2:55 AM EDT for Miami-Dade County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2012, 2:55 AM EDT (06:55 UTC)
Expired
Jul 11, 2012, 3:45 AM EDT
In force
50 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 8 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 6.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2012-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2012-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1235 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WWUS82 KMFL 110655
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
255 AM EDT WED JUL 11 2012

FLZ073-074-173-110745-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL 
255 AM EDT WED JUL 11 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY 

* UNTIL 345 AM EDT

* AT 251 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR PERRINE...AND MOVING WEST AT 10 MPH.

* THE STORM WILL AFFECT...
  PERRINE...
  PALMETTO BAY...
  KENDALL...
  WEST PERRINE...
  ZOO MIAMI...
  WEST KENDALL...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2565 8026 2562 8028 2561 8030 2558 8030
      2558 8034 2559 8052 2571 8050 2579 8046
      2572 8031 2568 8025
TIME...MOT...LOC 0655Z 110DEG 9KT 2562 8030

$$

60

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 1:52 AM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 11, 1:52 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
152 AM EDT WED JUL 11 2012

.AVIATION...

FOR THE VERY SHORT TERM...TERMINALS KPBI...KFXE AND KFLL COULD
HAVE BRIEF PERIODS OF SUB-VFR CONDITIONS. TERMINAL KPBI HAS BEEN
ASSIGNED VCTS FOR THE SHORT TERM AND TERMINAL KFXE HAS A BRIEF
HEAVY SHOWER WITH VISIBILITY REPORTED DOWN TO NEAR 2 MILES BUT THE
CELL CONTINUES TO MOVE WESTWARD WITH VISIBILITY AND CEILINGS
CLEARING QUICKLY AFTER 06Z. THE REMAINING TERMINALS HAVE BEEN
ASSIGNED VCSH DURING THE EARLY MORNING HOURS WITH MAINLY VFR
CONDITIONS EXPECTED EXCEPT FOR BRIEF SUB-VFR CONDITIONS WITH A
BRIEF PASSING SHOWER. FOR WEDNESDAY...ALL TERMINALS ASSIGNED VCTS
AT 14Z WITH SCATTERED THUNDERSTORMS POSSIBLE IN THE LATE MORNING
AND AFTERNOON HOURS ACROSS THE PENINSULA.

60

&&

.PREV DISCUSSION... /ISSUED 1035 PM EDT TUE JUL 10 2012/

UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER
THE ATLANTIC...ESPECIALLY OFF THE PALM BEACH COAST. HAVE TRENDED
POPS SCATTERED ALONG THE PALM BEACHES TO ISOLATED ELSEWHERE. THE
HRRR DOES SHOW THE CURRENT TREND WELL AND CONTINUES TO PUSH
ACTIVITY ONSHORE ACROSS PALM BEACH COUNTY...SO HAVE HIGHEST POPS
THERE. THE MIAMI SOUNDING SHOWS THAT THE FLOW BELOW 700 MB HAS
GONE FROM EASTERLY THIS MORNING TO NOW SOUTHEASTERLY...WITH
SLIGHTLY HIGHER INSTABILITY IN THE 6-15K FT LAYER/STEEPER LAPSE
RATES. STILL...LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED TO BE
THE MAIN IMPACTS FROM THE STORMS OVERNIGHT. /GREGORIA

PREV DISCUSSION... /ISSUED 735 PM EDT TUE JUL 10 2012/

AVIATION...EXPECT SHOWERS TO CONTINUE MOVING ACROSS THE TERMINALS
OVERNIGHT...WITH WINDS BECOMING LIGHT BY 11/01Z. ONCE
AGAIN...EASTERLY FLOW WILL PICK UP SPEED AND SHOWERS AND
THUNDERSTORMS WILL DEVELOP BY 11/14Z...BUT NOT CONFIDENT AT THIS
MOMENT OF THEIR LOCATION RELATED TO THE TERMINALS.
THEREFORE...KEPT VCTS EVERYWHERE AND WILL AMEND IF NECESSARY.

PREV DISCUSSION... /ISSUED 216 PM EDT TUE JUL 10 2012/

DISCUSSION...DEEP LAYER RIDGE HAS BECOME ESTABLISHED ACROSS THE
ATLANTIC AND EXTENDING ACROSS N FL WITH A WEAK TROUGH OVER THE
WESTERN GULF. THIS SYNOPTIC PATTERN WILL PERSIST THROUGH THE SHORT
TERM FCST MAINTAINING A DEEP EASTERLY FLOW ACROSS THE REGION WITH
SLIGHTLY ABOVE AVERAGE PWAT VALUES FOR MID JULY. EMBEDDED IN THE
EAST FLOW WILL BE A SERIES OF WEAK LOW-MID LEVEL TROUGHS
INTERACTING WITH THE ABUNDANT TROPICAL MOISTURE. THE TIMING OF
EACH INDIVIDUAL TROUGH IS UNCERTAIN BUT THIS TYPE OF PATTERN
SUGGESTS NOCTURNAL SHRA/ISOLD TSRA OVER THE ATLANTIC AND GULF
WATERS WITH AFTERNOON AND EARLY EVENING ENHANCED CONVECTION OVER
THE MAINLAND WITH THE INTERIOR AND WEST COAST BEING THE MAIN
FOCUS. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL WITH
FREQUENT TO EXCESSIVE LIGHTNING ALTHOUGH A FEW STORMS COULD BECOME
STRONG WITH GUSTY WINDS.

THIS PATTERN WILL CHANGE LITTLE THROUGH THE END OF THE WEEK INTO THE
UPCOMING WEEKEND AS A LARGE MID LEVEL RIDGE WILL BUILD OFF THE
CAROLINA CST AND HEIGHTS SLOWLY RISE OVER THE SOUTHEAST STATES. A
TUTT LIKE FEATURE WILL ALSO TRACK WEST ACROSS CUBA AND THE GULF THIS
WEEKEND. AS THE SFC RIDGE AXIS REMAINS TO THE NORTHEAST OF S FL WILL
MAINTAIN AN EASTERLY FLOW. THIS WILL CONTINUE A TRANSPORT OF
MOIST FLOW ACROSS S FL WITH SCT DIURNAL CONVECTION EXPECTED AND
TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL.

MARINE...WINDS WILL GENERALLY BE 15 KNOTS OR LESS THROUGH AT LEAST
THE END OF THIS WEEK AND POSSIBLY A SLIGHT INCREASE TOWARDS THE
WEEKEND. SEAS WILL BE AT 4 FT OR LESS FOR THE MOST PART WITH SCT
SHRA/TSRA THROUGH THE PERIOD.

FIRE WEATHER...AMPLE LOW LEVEL TROPICAL MOISTURE TO REMAIN IN
PLACE SO NO MAJOR CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  89  76  89  76 / 50 30 40 30
FORT LAUDERDALE  89  77  90  78 / 50 30 40 30
MIAMI            89  78  90  77 / 50 30 50 30
NAPLES           89  75  90  76 / 60 30 50 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...14/MJB
AVIATION/RADAR...60/BD
Hazardous weather outlook, Jul 10, 7:07 PM EDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
707 PM EDT TUE JUL 10 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
111600-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
707 PM EDT TUE JUL 10 2012

...SCATTERED THUNDERSTORMS POSSIBLE ATLANTIC WATERS...
...SLIGHT RISK OF WATERSPOUTS GULF AND ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE
ADJACENT COASTAL WATERS OVERNIGHT. THE PRIMARY IMPACTS WILL BE
OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND HEAVY RAINFALL. A FEW
THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE
GULF WATERS AND THE ATLANTIC WATERS, INCLUDING BISCAYNE BAY.

RIP CURRENTS: LIGHT ONSHORE FLOW WILL RESULT IN A SLIGHT RISK OF
RIP CURRENTS AT THE EAST COAST BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY, ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL,
OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND GUSTY WINDS ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS
ARE ENCOURAGED TO REPORT ANY STRONG THUNDERSTORMS TO THE NATIONAL
WEATHER SERVICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 11, 2:55 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
255 AM EDT WED JUL 11 2012

FLZ073-074-173-110745-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
255 AM EDT WED JUL 11 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 345 AM EDT

* AT 251 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR PERRINE...AND MOVING WEST AT 10 MPH.

* THE STORM WILL AFFECT...
  PERRINE...
  PALMETTO BAY...
  KENDALL...
  WEST PERRINE...
  ZOO MIAMI...
  WEST KENDALL...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2565 8026 2562 8028 2561 8030 2558 8030
      2558 8034 2559 8052 2571 8050 2579 8046
      2572 8031 2568 8025
TIME...MOT...LOC 0655Z 110DEG 9KT 2562 8030

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:18 PM EDTSpecial Marine WarningMFL27 min
Jul 11, 2:51 AM EDTSpecial Marine WarningMFL24 min
Jul 11, 4:51 AM EDTSpecial Marine WarningMFL54 min
Jul 11, 5:20 AM EDTSpecial Weather StatementMFLMiami-Dade40 min
Jul 11, 5:46 AM EDTAreal Flood AdvisoryMFLMiami-Dade119 min
Jul 11, 5:56 AM EDTSpecial Weather StatementMFLMiami-Dade49 min
Jul 11, 6:32 AM EDTSpecial Weather StatementMFLBroward43 min
Jul 11, 8:35 AM EDTSpecial Marine WarningMFL55 min
Jul 11, 9:42 AM EDTSpecial Marine WarningMFL63 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.